The Annals of Applied Probability
- Ann. Appl. Probab.
- Volume 26, Number 1 (2016), 305-327.
The densest subgraph problem in sparse random graphs
We determine the asymptotic behavior of the maximum subgraph density of large random graphs with a prescribed degree sequence. The result applies in particular to the Erdős–Rényi model, where it settles a conjecture of Hajek [IEEE Trans. Inform. Theory 36 (1990) 1398–1414]. Our proof consists in extending the notion of balanced loads from finite graphs to their local weak limits, using unimodularity. This is a new illustration of the objective method described by Aldous and Steele [In Probability on Discrete Structures (2004) 1–72 Springer].
Ann. Appl. Probab. Volume 26, Number 1 (2016), 305-327.
Received: January 2014
Revised: July 2014
First available in Project Euclid: 5 January 2016
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Anantharam, Venkat; Salez, Justin. The densest subgraph problem in sparse random graphs. Ann. Appl. Probab. 26 (2016), no. 1, 305--327. doi:10.1214/14-AAP1091. https://projecteuclid.org/euclid.aoap/1452003240.